MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0515
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The device lot number is not available / not reported.The expiration date of the device is not known.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / lot# unknown) failed to detach the after several attempts.The syringe was reported to be working without any issue.There was no procedure delay as a result of the event; the procedure was successfully completed without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26 april 2021.[additional information]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the internal carotid artery (ica), the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30367466) failed to detach the after several attempts.The coil was successfully removed from the patient; it was not stretched when it was removed.The coil was also still attached to the delivery system when it was removed.The reported event did not result in any blood flow restriction / reduction.The additional information indicated that the syringe (unknown catalog / lot number) was filled with saline from a dedicated source.The syringe was successfully used to deploy other coils prior to this event and the same syringe was used to successfully detach other coils following this event.Before deploying the complaint coil, the syringe had previously exceeded the green zone / position 3.It was verified under fluoroscopy that there was no stress against the microcatheter or the delivery tube.The coil delivery system was prepped without any difficulty.During the attempt to deploy the complaint coil the syringe taken to red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended when it was taken to the red alternative detachment zone.Nothing else was done in attempt to detach the coil.The complaint coil was replaced with another coil and the procedure was completed.The syringe was reported to be working without any issue.There was no procedure delay as a result of the event; the procedure was successfully completed without any patient adverse event or complication.A review of manufacturing documentation associated with this lot (30367466) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 13 may 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the internal carotid artery (ica), the 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30367466) failed to detach the after several attempts.The coil was successfully removed from the patient; it was not stretched when it was removed.The coil was also still attached to the delivery system when it was removed.The reported event did not result in any blood flow restriction / reduction.The additional information indicated that the syringe (unknown catalog / lot number) was filled with saline from a dedicated source.The syringe was successfully used to deploy other coils prior to this event and the same syringe was used to successfully detach other coils following this event.Before deploying the complaint coil, the syringe had previously exceeded the green zone / position 3.It was verified under fluoroscopy that there was no stress against the microcatheter or the delivery tube.The coil delivery system was prepped without any difficulty.During the attempt to deploy the complaint coil the syringe taken to red alternative detachment zone beyond the green zone after it did not detach in the green zone.The syringe pressurized as intended when it was taken to the red alternative detachment zone.Nothing else was done in attempt to detach the coil.The complaint coil was replaced with another coil and the procedure was completed.The syringe was reported to be working without any issue.There was no procedure delay as a result of the event; the procedure was successfully completed without any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 15cm orbit galaxy complex fill coil was received contained in a pouch.Visual inspection was performed.The device was observed kinked at 43 inches and 45 inches from the proximal end.No other damage nor anomaly was observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in good no normal condition.No damage nor anomaly was observed on the embolic coil.Functional evaluation: the 5mm x 15cm orbit galaxy complex fill coil was flushed using a lab sample syringe.The device was purged on the blude zone.The pressure gauge was increased to the green zone and the coil detached without any issue.A review of manufacturing documentation associated with this lot (30367466) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that the reported issue is multifactorial.The instructions for use (ifu) contains the following directions: prepare the syringe with sterile saline solution as instructed in the syringe instructions for use.If the syringe was previously used to detach a coil, confirm the maximum number of coil detachments or attempts is not exceeded.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.The complaint documented that during the procedure, the 5mm x 15cm orbit galaxy complex fill coil failed to detach after several attempts.The returned device was visually and microscopically inspected.No appearance of damage was observed; the embolic coil was in good normal condition.Functional evaluation was conducted and the coil detached without any issue.The reported event could not be confirmed through functional testing.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11717526
Report Number3008114965-2021-00141
Device Sequence Number11869019
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number640CF0515
Device Catalogue Number640CF0515
Device Lot Number30367466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/26/2021
05/13/2021
05/29/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date04/26/2021
05/13/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SYRINGE